# SDR TX9220191122001

- Difficulty date: November 6, 2019
- Submitted: November 22, 2019
- Operation: General aviation
- Filed by: Taikoo Shandong Aircraft Engineering Company Ltd, repair station TX92778Y
- Aircraft: N656SW
- Make and model: Boeing 737-3H4
- Aircraft serial: 28401
- System (JASC): 5100 · Standard Practices/Structures
- Part: Rivet
- Part number: NAS1097D67
- Condition: Wrong Part
- Location: Bs 360
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A BRIEF DESCRIPTION OF APPARENT VIOLATION:
THE MANUFACTURER (PRECISION FORM INC) HAS INCORRECTLY MARKED DIFFERENT RIVETS WHICH ARE VERY SIMILAR IN PHYSICAL APPEARANCE AND SOLD THEM TO KLX INC'S WHO THEN SOLD THEM TO STAECO. AND UNFORTUNATELY, SOME OF THESE RIVETS HAVE BEEN INSTALLED TO THE DEPARTED AIRCRAFT N656SW.
WHILE STAECO PERFORM CARGO CONVERSION TO N656SW (CUSTOMER :ROSTRUM LEASING,), ACCORDING TO PEMCO (STC HOLDER)DRAWING 007-00200 SHEET 13, RIVET # BACR15CE6D7 SHOULD BE INSTALLED COMMON TO FWD JAMB AT BS 360, BETWEEN S-24L AND S-27L. FOR DETAIL LOCATION, PLEASE SEE REF/A/.
DUE TO SHORTAGE OF RIVET #BACR15CE6D7, STAECO PURCHASED FROM SUPPLIER KLX INC (NOW, BOEING DISTRIBUTION SERVICES) AND USED NAS1097D6-7 INSTEAD PER SRM 51-40-03.
THE RIVETS WERE PURCHASED FROM SUPPLIER KLX INC AND RECEIVED IN NOVEMBER, 2018 AND KEPT IN STORES. ON 6 NOV 2019, A MECHANIC PICKED UP A NUMBER OF THE RIVETS TO PERFORM A MODIFICATION ON AN B-REGISTERED AIRCRAFT, DURING RIVET INSTALLATION, ACCORDING TO HIS EXPERIENCE, HE FELT THE RIVETS ARE SOFTER TO FORM, AND SUSPECTED THEY MAY NOT BE THE REQUESTED TYPE OF RIVETS. AFTER A DETAILED LOOK AT THE RIVETS, HE FOUND THE PRODUCTION HEAD OF THE RIVETS HAS DIMPLE MARK ON THEM WHICH MEANS THEY ARE ACTUALLY #NAS1097AD6-7 RIVET(SEE REF/B/ FOR DETAIL). ACCORDING TO INTERNAL REPORTING PROCEDURES, HE REPORTED THE ISSUE TO QUALITY DEPARTMENT.
IN RECEIPT OF THE REPORT, QUALITY ENGINEER INVESTIGATED THE ISSUE AND VERIFIED TOTALLY 6 AIRCRAFT (4 ARE B-REGISTERED, 2 ARE N-REGISTERED) MAY BE AFFECTED. AMONG THEM, ONLY ONE N-REGISTERED AIRCRAFT N656SW HAS DEPARTED FROM STAECO ON 14 SEP 2019. THE OTHER AIRCRAFT N653SW IS UNDERGOING MAINTENANCE IN STAECO AND THE INCORRECT RIVETS IS BEING REPLACED.

VERIFICATION OF CEASE OF NONCOMPLIANCE:
1.	ALL THE RIVETS FROM KLX INC HAVE BEEN REVIEWED AND QUARANTINED TO PREVENT FURTHER USE (TOTALLY 4 BATCHS, 1920EA, 864EA ISSUED). AND THE ISSUED RIVETS HAVE BEEN PREVENTED FOR FURTHER USE.
2.	AND WE ALREADY INFORMED KLX INC THE INCIDENT AND GOT RESPONSE THAT STAECO WAS THE ONLY CUSTOMER SUPPLIED UNDER THIS BATCH OF PRODUCT IN CHINA.
IMMEDIATE ACTIONS TAKEN:
3.	THE AIRCRAFT N656SW IS NOT BEING OPERATED BUT FERRIED TO INDONESIA FOR MAINTENANCE. AND STAECO HAS INFORMED THE CUSTOMER TO PERFORM INSPECTION OF AFFECTED AREAS AND IDENTIFIED THE INCORRECT RIVETS USED WHICH SHALL BE REPLACED BEFORE REDELIVERY. THE CUSTOMER HAS ISSUED EO TO ADDRESS THIS ISSUE.
4.	AIRCRAFT N653SW IS UNDERGOING MAINTENANCE IN STAECO AND THE INCORRECT RIVETS IS BEING REPLACED.
5.	FOR THE 4 B-REGISTERED AIRCRAFT, STAECO HAS ALSO REPORTED TO CHINA CAAC AND AIRCRAFT OPERATORS FOR FURTHER ACTIONS.
VERIFICATION OF EVALUATION:
THE MANUFACTURER (PRECISION FORM INC) HAS INCORRECTLY MARKED DIFFERENT RIVETS WHICH ARE VERY SIMILAR IN PHYSICAL APPEARANCE. THE ERROR SHOWS THAT THE MANUFACTURER SHALL IMPROVE ITS PRODUCTION QUALITY SYSTEM. 
AND THE ERROR RESULTED IN THE DISAGREEMENT OF RIVETS AND THE ACCOMPANYING DOCUMENTS AND IT IS VERY HARD FOR THE DISTRIBUTOR (KLX INC) AND END USER (STAECO TX92) TO IDENTIFY THE PROBLEM.  
IDENTIFICATION OF RESPONSIBLE PERSON:
THE ULTIMATE RESPONSIBLE PERSON IS PRECISION FORM INC AND DIRECT RESPONSIBLE PERSON IS KLX INC.
ALL THE REF/A/ & REF/B/ MENTIONED SHALL BE SENT TO 9-AMC-SDR-PROGMGR@FAA.GOV.
